MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP3015X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: device was returned within the guide catheter and also with guidewire.The distal shaft was damaged with kinks evident on visual inspection, at 2.5 ¿ 4.5cm and 5.5cm distal to the guidewire entry port.Numerous kinks were evident to the hypotube and transition tubing.The balloon returned was partially inflated with traces of blood residue present inside the balloon.The distal portion of balloon was pulled proximally inside the proximal end of balloon.Deflation testing could not be performed due to condition of balloon.Proximal balloon bond was stretched and slightly bunched.A 0.015 inch mandrel would not load through the inner lumen, most likely due to deformation of the inner lumen.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an nc euphora rx balloon catheter to treat a lesion located in the left anterior descending (lad).The target lesion was reported not to be tortuous or calcified.No damage noted to packaging, i.E.Shelf carton, hoop/tray and no issues noted when removing the device from the hoop/tray.No difficulties noted when removing the protective sheath/packaging stylette.The device was inspected with no issues.Negative prep was performed.The lesion was pre-dilated.The balloon was being used to post dilate a stent.The balloon did not pass through a previously-deployed stent, no resistance was encountered when advancing the device and no excessive force used during delivery.Originally, the product did not inflate.It was reported that the balloon would not deflate after first inflation, while in the patient.The device was not moved or repositioned prior to the deflation difficulties.Md intervened by pulling negative with a syringe and balloon came down enough to be removed.Patient status is fine.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6776247
Report Number9612164-2017-01020
Device Sequence Number19217039
Product Code LOX
UDI-Device Identifier00643169395855
UDI-Public00643169395855
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2019
Device Catalogue NumberNCEUP3015X
Device Lot Number212676611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;